Illinois, 2013Damaging Winds in Illinois, May 27, 2013
May 27, 2013 · NWS ILX · 21 events in 4 counties and zones
A cluster of thunderstorms developed across Iowa, then tracked southeastward along a warm front into central Illinois during the afternoon of May 27th. Some of the storms became severe, producing damaging winds in excess of 70 mph across portions of northern Sangamon into western Macon counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $961,000
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cluster of thunderstorms developed across Iowa, then tracked southeastward along a warm front into central Illinois during the afternoon of May 27th. Some of the storms became severe, producing damaging winds in excess of 70 mph across portions of northern Sangamon into western Macon counties. The most widespread wind damage occurred near the town of Riverton, where numerous mobile homes suffered damage from falling trees.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at May 27, 11:33 AM CST, 2 hours 4 minutes earlier.
Area forecast discussion, May 27, 11:33 AM CST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1233 PM CDT MON MAY 27 2013
.DISCUSSION...
ISSUED 1030 AM CDT MON MAY 27 2013
WELL DEFINED MCV ON RADAR CENTERED JUST EAST OF BLOOMINGTON...
WITH LINGERING SHOWERS DIMINISHING AHEAD OF IT. MCS TO OUR WEST
CONTINUES TO DROP SOUTHEAST...WITH A COUPLE OF WAKE LOWS NORTH OF
IT ACROSS IOWA. THE CORE OF THE LINE OF STORMS IS PROJECTED TO
REMAIN IN MISSOURI. HAVE SEEN AN OVERALL EASTWARD PUSH OF THE RAIN
WHICH WAS NEAR QUINCY AT 1030 AM...AND THE HRRR MODEL...WHICH HAS
HANDLED THIS MCS PRETTY WELL...BRINGS THE REMNANTS THROUGH THE
SOUTHWEST HALF OF THE CWA EARLY AFTERNOON AND REACHING THE EASTERN
CWA LATE. HAVE SEEN TEMPS ACROSS THE SOUTHEAST SURGING TOWARD 80
DEGREES WITH SOME SUNSHINE FILTERING THROUGH...AND WILL NEED TO
MONITOR THE INSTABILITY HERE AS THE STORMS ARRIVE FOR ANY
ENHANCEMENT.
GEELHART
&&
.AVIATION...
ISSUED 1233 PM CDT MON MAY 27 2013
LINE OF THUNDERSTORMS PUSHING EAST FROM THE MISSISSIPPI RIVER AT
MIDDAY...SHOULD REACH KSPI TOWARD 1930Z AND KCMI TOWARD 22Z. HAVE
MENTIONED SOME TEMPO IFR CONDITIONS AS THE WORST OF THE LINE
PASSES. MORE GENERAL IFR CONDITIONS LIKELY FURTHER NORTH TOWARD
KPIA/KBMI ON THE NORTH SIDE OF THE CONVECTIVE CLUSTER. AS HAS BEEN
THE CASE THE LAST COUPLE DAYS...EVENING CONVECTIVE REDEVELOPMENT
IS A SIGNIFICANT CONCERN...AND FAVORED MORE ALONG/NORTH OF
KPIA/KBMI WHERE THE WARM FRONT BECOMES BETTER ESTABLISHED. HAVE
MENTIONED PREVAILING MVFR CONDITIONS WITH -TSRA IN THOSE AREAS AND
ONLY VCTS FURTHER SOUTH WHERE IT IS MORE QUESTIONABLE. TUESDAY
MORNING...SHOULD SEE GUSTY WINDS DEVELOP AS HIGHER WINDS ALOFT MIX
TOWARD THE SURFACE...WITH SOME POTENTIAL FOR THUNDER AGAIN BY LATE
MORNING.
GEELHART
&&
.PREV DISCUSSION...
ISSUED 340 AM CDT MON MAY 27 2013
SHORT TERM...TODAY THROUGH TUESDAY
WARM FRONT AT 08Z EXTENDED FROM THE IA/MO BORDER SOUTHEAST TO NEAR
MOUNT VERNON. FRONT HAS BECOME MORE DIFFICULT TO DEFINE DUE TO
SEVERAL RECENT CONVECTIVE COMPLEXES AND RESULTING OUTFLOW. THESE
COMPLEXES HAVE BEEN FED BY STRONG 850-700 MB WARM/MOIST
ADVECTION...AND LATEST VWP/S OVER MO INDICATE 30-40 KT FLOW AT
THESE LEVELS SUPPLYING INSTABILITY INTO THE LOW AND MID LEVEL
BOUNDARIES. THIS ACTIVITY SHOULD FESTER INTO THE MORNING BEFORE
THE LLJ VEERS AND WEAKENS BY 15Z. NEXT LARGER UPSTREAM MCS OVER
WESTERN IA IS FORECAST TO DIMINISH BY HI-RES MODELS BY TIME IT
REACHES THE MS RIVER LATER THIS MORNING...BUT THIS COULD SEND
ANOTHER OUTFLOW BOUNDARY INTO THE CWA THIS AFTERNOON. IF CLEARING
OCCURS AFTER THIS MORNINGS STORMS...STRONG TO SEVERE T-STORMS WILL
BE POSSIBLE THIS AFTERNOON DUE TO SHEAR NEARBY SYNOPTIC AND
MESOSCALE BOUNDARIES AND ENHANCED INSTABILITY. SPC HAS EXPANDED
DAY 1 SLIGHT RISK TO INCLUDE THE WESTERN CWA. PRECIPITABLE WATER
REMAINS HIGH AT 1.5-1.7 INCHES SO PERIODS OF HEAVY RAIN POSSIBLE
ONCE AGAIN...AND WITH SATURATED GROUND FROM RECENT RAINS 1-HR FFG
NUMBERS ARE UNDER 1.5 INCHES FOR MUCH OF THE WESTERN HALF OF THE
CWA. WILL EXTEND CURRENT FLASH FLOOD WATCH THROUGH 12Z TUE AND
EXPAND TO INCLUDE ALL COUNTIES ALONG AND WEST OF A MCLEAN TO
SHELBY LINE.
THE WARM FRONT WILL GRADUALLY LIFT NORTH OF THE CWA ON TUESDAY BUT
THIS PROCESS MAY BE IMPEDED BY CONVECTIVE OUTFLOW. RECENT MODEL
RUNS NOW SHOW MORE STORMS WILL BE POSSIBLE TUESDAY...AND HAVE
HIGHEST CHANCES IN THE NORTHERN CWA CLOSER TO THE BOUNDARY.
FORECAST SOUNDINGS LOOK MORE IMPRESSIVE FOR SEVERE STORMS AS THE
BOUNDARY LAYER WILL BE MORE UNSTABLE THAN TODAY AND DEEP LAYER
SHEAR INCREASES.
LONG TERM...WEDNESDAY THROUGH SUNDAY
BY WEDNESDAY WE WILL BE FIRMLY IN THE WARM SECTOR WITH THE FRONT
LIFTING WELL NORTH. BRISK SOUTHERLY WINDS WILL PRODUCE WIDESPREAD
MID 80S HIGHS.
AFTER A BRIEF BREAK FROM THE ACTIVE PATTERN...AN UPPER LOW MOVING
INTO THE PLAINS WILL BRING INCREASING STORM CHANCES FROM THE WEST
FOR THURSDAY AND FRIDAY. 00Z MODEL RUNS ARE MORE PROGRESSIVE WITH
THIS SYSTEM THAN 24 HOURS AGO...AND HIGHER CHANCE POPS FOR THE
WESTERN HALF OF THE CWA FROM THE MODEL CONSENSUS FOR THU/FRI LOOK
GOOD. THE FAR EAST AND SOUTHEAST CWA MAY STAY DRY UNTIL LATER
FRIDAY AND INTO SATURDAY WHEN THE COLD FRONT IS FORECAST TO SHIFT
INTO THE STATE. THE SYNOPTIC SETUP FAVORS MORE HEAVY RAIN AND
POSSIBLE SEVERE WEATHER WITH THIS SYSTEM. TEMPS SHOULD COOL BACK
TO NORMAL IN THE POST-FRONTAL AIRMASS ON SUNDAY.
25
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ILZ027>031-036>038-
040>043-047>053-061.
&&
Hazardous weather outlook, May 27, 10:35 AM CST, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1135 AM CDT MON MAY 27 2013
ILZ027>031-036>038-041-281100-
FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD-
1135 AM CDT MON MAY 27 2013
...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ADDITIONAL ROUNDS OF THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND
TONIGHT...WITH SEVERE STORMS POSSIBLE. THE MAIN HAZARDS WILL BE
DAMAGING WINDS AND LARGE HAIL. SOME OF THE STORMS WILL PRODUCE
HEAVY RAIN. MUCH OF THE AREA HAS ALREADY SEEN HEAVY RAIN AND
FLOODING THIS WEEKEND. THIS ADDITIONAL RAIN MAY RESULT IN MORE
FLOODING OF ROADS.
SIGNIFICANT FLOODING WILL CONTINUE ALONG THE SPOON RIVER...WITH
RIVER LEVELS ALSO RISING ALONG THE ILLINOIS RIVER.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THUNDERSTORMS ARE EXPECTED AGAIN ON TUESDAY AND TUESDAY NIGHT...
WITH SEVERE STORMS POSSIBLE. THE THREAT OF STORMS WILL DIMINISH
LATER TUESDAY NIGHT...AND MOST STORMS SHOULD BE NORTH OF THE AREA
BY WEDNESDAY.
ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM THURSDAY THROUGH
SATURDAY NIGHT...WITH THE BEST CHANCES ON LATER FRIDAY AND FRIDAY
NIGHT.
FLOODING WILL CONTINUE ALONG THE SPOON RIVER MUCH OF THE WEEK...
WITH THE HIGHEST LEVELS EXPECTED ON TUESDAY. FLOODING WILL
CONTINUE ON THE ILLINOIS RIVER FROM HAVANA DOWNSTREAM...AND MAY
DEVELOP FURTHER UPSTREAM DURING THE MIDDLE OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED BETWEEN NOON AND 10 PM. REPORTS
OF RAINFALL AMOUNTS WOULD ALSO BE APPRECIATED.
ILZ040-047-049-050-281100-
CASS-MORGAN-SCHUYLER-SCOTT-
1135 AM CDT MON MAY 27 2013
...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ADDITIONAL ROUNDS OF THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND
TONIGHT...WITH SEVERE STORMS POSSIBLE. THE MAIN HAZARDS WILL BE
DAMAGING WINDS AND LARGE HAIL. SOME OF THE STORMS WILL PRODUCE
HEAVY RAIN. MUCH OF THE AREA HAS ALREADY SEEN HEAVY RAIN AND
FLOODING THIS WEEKEND. THIS ADDITIONAL RAIN MAY RESULT IN MORE
FLOODING OF ROADS.
MUCH OF THE ILLINOIS RIVER IS ALREADY FLOODED...AND AREAS AROUND
MEREDOSIA WILL SEE FLOODING DEVELOP BY TUESDAY MORNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THUNDERSTORMS ARE EXPECTED AGAIN ON TUESDAY AND TUESDAY NIGHT.
WHILE SOME OF THE STORMS WILL BE STRONG...THE GREATER RISK OF
SEVERE WEATHER IS FURTHER NORTH. THE THREAT OF STORMS WILL
DIMINISH LATER TUESDAY NIGHT.
ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM THURSDAY THROUGH
SATURDAY NIGHT...WITH THE BEST CHANCES ON LATER FRIDAY AND FRIDAY
NIGHT.
FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER INTO NEXT
WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED BETWEEN NOON AND 10 PM. REPORTS
OF RAINFALL AMOUNTS WOULD ALSO BE APPRECIATED.
ILZ042-043-048-051>053-061-281100-
CHRISTIAN-DE WITT-LOGAN-MACON-MENARD-SANGAMON-SHELBY-
1135 AM CDT MON MAY 27 2013
...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORM CHANCES WILL CONTINUE THIS AFTERNOON AND
TONIGHT...SOME WITH LOCALLY HEAVY RAINFALL. SEVERE WEATHER IS A
POSSIBILITY...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY
THREATS. LOCALLY HEAVY RAIN HAS ALREADY OCCURRED THIS WEEKEND...
AND ANY ADDITIONAL HEAVY RAIN MAY RESULT IN SOME FLOODING OF
ROADS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THUNDERSTORMS ARE EXPECTED AGAIN ON TUESDAY INTO TUESDAY NIGHT.
THE THREAT FOR SEVERE STORMS SHOULD BE MAINLY NORTH OF LINCOLN.
STORM CHANCES WILL DIMINISH TUESDAY NIGHT.
ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM THURSDAY NIGHT
THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 2 PM AND 10 PM. REPORTS
OF RAINFALL AMOUNTS WOULD ALSO BE GREATLY APPRECIATED.
ILZ044>046-054>057-281100-
CHAMPAIGN-COLES-DOUGLAS-EDGAR-MOULTRIE-PIATT-VERMILION-
1135 AM CDT MON MAY 27 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS ARE EXPECTED ACROSS THE AREA LATER THIS AFTERNOON
INTO TONIGHT. SOME OF THE STORMS MAY BE SEVERE...WITH DAMAGING
WINDS THE PRIMARY THREAT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THUNDERSTORMS MAY DEVELOP AGAIN ON TUESDAY AND TUESDAY NIGHT.
WHILE THESE ARE NOT EXPECTED TO BE SEVERE...SOME OF THE STORMS MAY
CONTAIN GUSTY WINDS AND HAIL.
ADDITIONAL THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH SUNDAY...WITH
THE BEST CHANCES ON SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 3 PM AND 10 PM.
ILZ062-063-066>068-071>073-281100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
1135 AM CDT MON MAY 27 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND
EVENING. SEVERE STORMS ARE POSSIBLE...WITH DAMAGING WINDS BEING
THE PRIMARY THREAT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY. THESE ARE NOT
EXPECTED TO BE SEVERE.
ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATE IN THE WEEK...MAINLY
ON SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND
EVENING... MAINLY BETWEEN 4 PM AND 10 PM.
GEELHART
In the hours before
Local storm report, May 27, 7:50 AM CST, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
850 AM CDT MON MAY 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 3 ESE MARIETTA 40.48N 90.34W
05/27/2013 M2.93 INCH FULTON IL MESONET
DCP GAGE READING AT SEVILLE.
0700 AM HEAVY RAIN GREENVIEW 40.08N 89.74W
05/27/2013 M1.99 INCH MENARD IL MESONET
DCP GAGE READING.
0700 AM HEAVY RAIN OAKFORD 40.10N 89.97W
05/27/2013 M2.19 INCH MENARD IL MESONET
DCP GAGE READING.
0700 AM HEAVY RAIN CHANDLERVILLE 40.05N 90.15W
05/27/2013 M2.64 INCH CASS IL MESONET
DCP GAGE READING.
0700 AM HEAVY RAIN LONDON MILLS 40.71N 90.27W
05/27/2013 M1.71 INCH FULTON IL MESONET
DCP GAGE READING.
0700 AM HEAVY RAIN BEARDSTOWN 40.01N 90.43W
05/27/2013 M1.82 INCH CASS IL MESONET
0800 AM HEAVY RAIN WATAGA 41.03N 90.28W
05/27/2013 M3.31 INCH KNOX IL MESONET
SWOP
&&
OUSLEYLocal storm report, May 27, 7:51 AM CST, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
851 AM CDT MON MAY 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HEAVY RAIN PEKIN 40.57N 89.63W
05/27/2013 M2.13 INCH TAZEWELL IL MESONET
SWOP
&&
OUSLEYLocal storm report, May 27, 7:58 AM CST, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
858 AM CDT MON MAY 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM HEAVY RAIN NORMAL 40.52N 89.00W
05/27/2013 M11.32 INCH MCLEAN IL CO-OP OBSERVER
0600 AM HEAVY RAIN VIRGINIA 39.95N 90.21W
05/27/2013 M2.30 INCH CASS IL CO-OP OBSERVER
0600 AM HEAVY RAIN ALTONA 41.12N 90.16W
05/27/2013 M3.11 INCH KNOX IL CO-OP OBSERVER
0600 AM HEAVY RAIN WINDSOR 39.44N 88.60W
05/27/2013 M1.60 INCH SHELBY IL CO-OP OBSERVER
0600 AM HEAVY RAIN MOUNT PULASKI 40.01N 89.28W
05/27/2013 M1.51 INCH LOGAN IL CO-OP OBSERVER
0600 AM HEAVY RAIN 6 SSW AVON 40.58N 90.48W
05/27/2013 M4.79 INCH MCDONOUGH IL CO-OP OBSERVER
PRAIRIE CITY 2S IS PCPN REPORT SITE.
0600 AM HEAVY RAIN 5 W BLOOMINGTON 40.48N 89.07W
05/27/2013 M1.69 INCH MCLEAN IL CO-OP OBSERVER
0600 AM HEAVY RAIN 2 S MOWEAQUA 39.60N 89.02W
05/27/2013 M1.17 INCH SHELBY IL CO-OP OBSERVER
0600 AM HEAVY RAIN HAVANA 40.30N 90.06W
05/27/2013 M2.30 INCH MASON IL CO-OP OBSERVER
0624 AM HEAVY RAIN GILSON 40.87N 90.20W
05/27/2013 M1.37 INCH KNOX IL MESONET
SWOP
0630 AM HEAVY RAIN SHERMAN 39.89N 89.61W
05/27/2013 M1.41 INCH SANGAMON IL CO-OP OBSERVER
TWO DAY STORM TOTAL...2.85 INCHES.
0630 AM HEAVY RAIN TOULON 41.09N 89.86W
05/27/2013 M3.10 INCH STARK IL CO-OP OBSERVER
0630 AM HEAVY RAIN ELKHART 40.02N 89.48W
05/27/2013 M2.01 INCH LOGAN IL MESONET
SWOP
0700 AM HEAVY RAIN 1 N MACKINAW 40.55N 89.36W
05/27/2013 M2.23 INCH TAZEWELL IL CO-OP OBSERVER
0700 AM HEAVY RAIN 1 S MANITO 40.41N 89.78W
05/27/2013 M2.36 INCH MASON IL MESONET
SWOP
0700 AM HEAVY RAIN ROANOKE 40.80N 89.20W
05/27/2013 M1.86 INCH WOODFORD IL CO-OP OBSERVER
0700 AM HEAVY RAIN ST. DAVID 40.49N 90.05W
05/27/2013 M2.46 INCH FULTON IL CO-OP OBSERVER
0700 AM HEAVY RAIN 5 NE AVON 40.71N 90.37W
05/27/2013 M2.00 INCH FULTON IL CO-OP OBSERVER
0700 AM HEAVY RAIN 2 SW PETERSBURG 39.99N 89.88W
05/27/2013 M1.06 INCH MENARD IL CO-OP OBSERVER
0700 AM HEAVY RAIN LINCOLN 40.15N 89.37W
05/27/2013 M1.17 INCH LOGAN IL CO-OP OBSERVER
0700 AM HEAVY RAIN 1 NE DAHINDA 40.96N 90.09W
05/27/2013 M1.36 INCH KNOX IL CO-OP OBSERVER
0700 AM HEAVY RAIN BLOOMINGTON 40.48N 88.97W
05/27/2013 M1.56 INCH MCLEAN IL ASOS
0700 AM HEAVY RAIN PEORIA 40.74N 89.61W
05/27/2013 M2.41 INCH PEORIA IL ASOS
0700 AM HEAVY RAIN SPRINGFIELD 39.78N 89.64W
05/27/2013 M1.24 INCH SANGAMON IL ASOS
0700 AM HEAVY RAIN CAMP GROVE 41.08N 89.63W
05/27/2013 M3.81 INCH MARSHALL IL CO-OP OBSERVER
0700 AM HEAVY RAIN GALESBURG 40.95N 90.38W
05/27/2013 M2.11 INCH KNOX IL CO-OP OBSERVER
0700 AM HEAVY RAIN BUFFALO 39.85N 89.41W
05/27/2013 M1.88 INCH SANGAMON IL CO-OP OBSERVER
0700 AM HEAVY RAIN 3 ESE MARIETTA 40.48N 90.34W
05/27/2013 M2.93 INCH FULTON IL MESONET
DCP GAGE READING AT SEVILLE.
0700 AM HEAVY RAIN GREENVIEW 40.08N 89.74W
05/27/2013 M1.99 INCH MENARD IL MESONET
DCP GAGE READING.
0700 AM HEAVY RAIN OAKFORD 40.10N 89.97W
05/27/2013 M2.19 INCH MENARD IL MESONET
DCP GAGE READING.
0700 AM HEAVY RAIN CHANDLERVILLE 40.05N 90.15W
05/27/2013 M2.64 INCH CASS IL MESONET
DCP GAGE READING.
0700 AM HEAVY RAIN LONDON MILLS 40.71N 90.27W
05/27/2013 M1.71 INCH FULTON IL MESONET
DCP GAGE READING.
0700 AM HEAVY RAIN BEARDSTOWN 40.01N 90.43W
05/27/2013 M1.82 INCH CASS IL MESONET
0730 AM HEAVY RAIN CHENOA 40.74N 88.72W
05/27/2013 M1.85 INCH MCLEAN IL CO-OP OBSERVER
0730 AM HEAVY RAIN 5 NE WYOMING 41.12N 89.70W
05/27/2013 M2.72 INCH STARK IL MESONET
SWOP
0800 AM HEAVY RAIN 1 N ABINGDON 40.82N 90.40W
05/27/2013 M3.30 INCH KNOX IL MESONET
SWOP
0800 AM HEAVY RAIN WATAGA 41.03N 90.28W
05/27/2013 M3.31 INCH KNOX IL MESONET
SWOP
0830 AM HEAVY RAIN PEKIN 40.57N 89.63W
05/27/2013 M2.13 INCH TAZEWELL IL MESONET
SWOP
&&
OUSLEYSpecial weather statement, May 27, 12:54 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
154 PM CDT MON MAY 27 2013
ILZ049>051-271945-
MORGAN-SANGAMON-SCOTT-
154 PM CDT MON MAY 27 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SCOTT...MORGAN AND
WESTERN SANGAMON COUNTIES UNTIL 245 PM CDT...
AT 146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LITERBERRY TO
ALSEY...MOVING EAST AT 30 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH VERY
HEAVY RAINFALL POTENTIALLY IN EXCESS OF AN INCH.
LOCATIONS IMPACTED INCLUDE...
WOODSON...
MURRAYVILLE...
MANCHESTER...
PLEASANT PLAINS...
ALEXANDER...
FRANKLIN...
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3987 9031 3988 8957 3952 8979 3952 9056
TIME...MOT...LOC 1854Z 270DEG 26KT 3984 9013 3952 9043
GEELHART
Special weather statement, May 27, 12:59 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
159 PM CDT MON MAY 27 2013
ILZ041-042-048-051-271945-
LOGAN-MASON-MENARD-SANGAMON-
159 PM CDT MON MAY 27 2013
...SIGNIFICANT WEATHER ADVISORY FOR MENARD...NORTHWESTERN SANGAMON...
SOUTHERN MASON AND WESTERN LOGAN COUNTIES UNTIL 245 PM CDT...
AT 155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EASTON TO ASHLAND...
MOVING EAST AT 25 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
VERY HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
GREENVIEW...
ATHENS...
MIDDLETOWN...
SHERMAN...
WILLIAMSVILLE...
LINCOLN...
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4020 8999 4017 8931 3988 8955 3988 9000
TIME...MOT...LOC 1859Z 272DEG 23KT 4017 8977 3988 8994
GEELHART
Thunderstorm Wind, Sangamon
- When
- May 27, 1:37 PM CST to 1:42 PM CST
- Where
- Sangamon County, Auburn
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 39.580, -89.750
A three-foot diameter tree was blown down at Route 4 and Curran Road.
Thunderstorm Wind, Sangamon
- When
- May 27, 1:43 PM CST to 1:48 PM CST
- Where
- Sangamon County, Chatham
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.670, -89.700
A large tree branch was snapped off.
Thunderstorm Wind, Sangamon
- When
- May 27, 1:45 PM CST to 1:50 PM CST
- Where
- Sangamon County, 2.13 mi E of Chatham
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS Employee
- Coordinates
- 39.670, -89.660
Several large tree branches were blown down.
Thunderstorm Wind, Sangamon
- When
- May 27, 1:47 PM CST to 1:52 PM CST
- Where
- Sangamon County, 1.38 mi S of Iles
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 39.730, -89.670
A tree was blown down on Krell Drive on the southwest side of Springfield.
Thunderstorm Wind, Sangamon
- When
- May 27, 1:48 PM CST to 1:53 PM CST
- Where
- Sangamon County, 1.06 mi E of Mildred
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 39.770, -89.630
A small shed was destroyed near the intersection of Ash and MacArthur.
Thunderstorm Wind, Sangamon
- When
- May 27, 1:52 PM CST to 1:57 PM CST
- Where
- Sangamon County, Grandview
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.830, -89.650
Several large tree branches were blown down on Reservoir Street in Grandview.
Thunderstorm Wind, Sangamon
- When
- May 27, 1:53 PM CST to 1:58 PM CST
- Where
- Sangamon County, 1.27 mi ESE of Springfield
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $250,000
- Reported by
- Emergency Manager
- Coordinates
- 39.790, -89.630
Shingles were damaged on several homes.
Thunderstorm Wind, Sangamon
- When
- May 27, 1:54 PM CST to 1:59 PM CST
- Where
- Sangamon County, Clear Lake
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Public
- Coordinates
- 39.820, -89.570
A power pole was snapped and several tree branches were blown down in Clear Lake.
Thunderstorm Wind, Sangamon
- When
- May 27, 1:55 PM CST to 2:00 PM CST
- Where
- Sangamon County, Southlawn
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Mesonet
- Coordinates
- 39.750, -89.600
Numerous large trees were blown down along West Lake Drive near the Henson Robinson Zoo.
Thunderstorm Wind, Sangamon
- When
- May 27, 1:55 PM CST to 2:00 PM CST
- Where
- Sangamon County, 0.87 mi NE of Toronto
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Mesonet
- Coordinates
- 39.740, -89.620
Numerous tree branches were blown down on the University of Illinois at Springfield campus off Toronto Road. A greenhouse on campus was damaged by falling limbs.
Thunderstorm Wind, Sangamon
- When
- May 27, 1:55 PM CST to 2:00 PM CST
- Where
- Sangamon County, 3 mi SSE of Springfield
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 39.760, -89.628
A tree was blown down near Brenden Gardens Retirement Home.
Thunderstorm Wind, Sangamon
- When
- May 27, 2:00 PM CST to 2:05 PM CST
- Where
- Sangamon County, 1.48 mi SSW of Riverton
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $415,000
- Reported by
- Emergency Manager
- Coordinates
- 39.830, -89.540
Forty eight mobile homes were damaged at the Lincoln Place Mobile Home Park about a mile south of Riverton. Several large trees were uprooted just west of the park and numerous large tree branches were broken off and blown onto homes within the park. No injuries were reported.
Thunderstorm Wind, Christian
- When
- May 27, 2:00 PM CST to 2:05 PM CST
- Where
- Christian County, Edinburg
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Law Enforcement
- Coordinates
- 39.650, -89.380
Three large trees were blown down in Edinburg.
Thunderstorm Wind, Macon
- When
- May 27, 2:15 PM CST to 2:20 PM CST
- Where
- Macon County, Blue Mound
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 39.700, -89.120
A large tree was snapped at the base.
Thunderstorm Wind, Sangamon
- When
- May 27, 2:16 PM CST to 2:21 PM CST
- Where
- Sangamon County, Illiopolis
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $22,000
- Reported by
- Broadcast Media
- Coordinates
- 40.420, -89.420
A large tree was blown onto a truck.
Thunderstorm Wind, Macon
- When
- May 27, 2:20 PM CST to 2:25 PM CST
- Where
- Macon County, Niantic
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $90,000
- Reported by
- Emergency Manager
- Coordinates
- 39.850, -89.170
Numerous power poles and power lines were blown down. The roof of a machine shed was torn off.
Thunderstorm Wind, Macon
- When
- May 27, 2:33 PM CST to 2:38 PM CST
- Where
- Macon County, Forsyth
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Broadcast Media
- Coordinates
- 39.930, -88.950
Windows were blown out at the Best Buy store in Forsyth. A piece of roof was torn off Lowes.
Thunderstorm Wind, Macon
- When
- May 27, 2:34 PM CST to 2:39 PM CST
- Where
- Macon County, Warrensburg
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 39.930, -89.070
A large tree was snapped off at the base in Warrensburg.
Thunderstorm Wind, Macon
- When
- May 27, 2:35 PM CST to 2:40 PM CST
- Where
- Macon County, 1.06 mi E of Decatur
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Trained Spotter
- Coordinates
- 39.850, -88.930
Multiple tree limbs were blown down on Regal Avenue in Decatur.
Thunderstorm Wind, Macon
- When
- May 27, 2:52 PM CST to 2:57 PM CST
- Where
- Macon County, Argenta
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.980, -88.820
A large tree branch was snapped off in Argenta.
Thunderstorm Wind, Piatt
- When
- May 27, 3:00 PM CST to 3:05 PM CST
- Where
- Piatt County, Monticello
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 40.030, -88.570
A large tree was blown down in Monticello.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kansas, May 27, 20132 injured · $9.8 million · EF3 · 11 events
- Tornado and Hail in Nebraska, May 27, 2013$16 million · EF2 · 14 events
- Rip Currents in Florida, May 27, 20131 death · 1 injured · 2 events
- Flood in Alaska, May 27 to 31, 2013$15 million · 1 event
- Tornadoes and Flash Flooding in Nebraska, May 27, 2013EF2 · 10 events
- Tornado and Hail in Kansas, May 27, 2013EF2 · 3 events
- Hail in Wyoming, May 27, 2013$500,000 · 1.75 in hail · 1 event
- Flood in Alaska, May 27 to 29, 2013$250,000 · 1 event
- Hail in South Dakota, May 27, 2013$150,000 · 1.75 in hail · 10 events
- Hail and Damaging Winds in Oklahoma, May 27, 2013$102,000 · 1.75 in hail · 17 events
- Flood and Damaging Winds in Indiana, May 27, 2013$32,000 · 56 kt wind · 3 events
- Flooding in Iowa, May 27 to 31, 201312 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 452926, 452932, 452938, 452940, 452937, 452933, 452928, 452935, 452927, 452939, 452955, 452931, 452943, 452929, 452930, 452953, 452946, 452950, 452944, 452948, 452951.